Addiction Survivors

Notices

Reply
Unread 01-29-2010, 02:45 PM   #1
con_fused
Member
 
Posts: 68
Default weird side effect -- bloody stools -- no constipation

my son started suboxone on 10 days ago. they started him out at 8 mg a day and he had a lot of nausea & headaches and ended up stabilizing at 2 mg a day.

he hasn't had the normal constipation everyone talks about. he says he has a BM once or twice a day.

but -- about 3 or 4 days after starting the suboxone he started noticing some blood -- what he describes sounds like bloody stools -- he says it's not separate in the water, but kind of coming off what's supposed to be in there.

he finds this embarrassing and doesn't want to call the dr yet -- any of you ever have anything like that?
con_fused is offline   Reply With Quote
Unread 01-29-2010, 03:34 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi con_fused, he should go to a doctor to make sure that it's ok. If he's straining, then it could be caused by that, or it could be from hard stools.

He shouldn't wait too long to have this checked. Tell him it's nothing to be embarrassed about, better to be sure of what it is.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 01-29-2010, 03:46 PM   #3
con_fused
Member
 
Posts: 68
Default

thanks -- he says it all feels normal -- no straining or anything -- we'll have it checked out

i just love it when things like this come up late on a friday -- with a snow storm heading in

edit: more direct questions -- thanks to nancy -- he said even though he's not straining, they feel harder & dryer than normal. i had a bottle of stool softener's in the cabinet and we'll try that until he can get into our family dr. or the prescribing dr calls us back.

Last edited by con_fused; 01-29-2010 at 03:58 PM..
con_fused is offline   Reply With Quote
Unread 02-26-2010, 09:08 PM   #4
jekmimi
Senior Member
 
Posts: 113
Default

I'm making sure I take my Miralax and eat enough fiber---my problems (if you can call it that) is that I have so much mucous in my stool, which I never had before starting Suboxone. I keep forgetting to bring it up to my MD but had a colonoscopy last year and all was well. Anyone have a mucous problem, too?
jekmimi is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 12:46 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors